ConsumerLab.com uses JavaScript to provide the best possible experience for our content, but your browser has it disabled. Learn how to enable it here.

About ConsumerLab.com

Posted June 20, 2017

Beware of Bodybuilding Supplements, FDA Warns

On June 20, 2017, the FDA warned consumers to beware of bodybuilding products because a number of these products have been found to contain steroids or steroid-like substances. Such products could cause serious and even life-threatening health risks, including: 
  • Liver injury
  • Kidney damage
  • Heart attack
  • Stroke
  • Pulmonary embolism (blood clots in the lungs)
  • Deep vein thrombosis (blood clots in veins deep in the body)
  • Severe acne
  • Hair loss
  • Mood changes, irritability, increased aggression
  • Depression
Additionally, in recent weeks, the FDA issued warning letters to several companies whose products contain steroids or steroid-like substances. Use the links below to read the complete warning letter for each:
See related warnings:

Muscle Enhancement Supplement Containing Steroid-Like Substances Recalled

Muscle Enhancement Supplement Recalled

Sexual Enhancement Supplements Found to Contain Drugs

Muscle Enhancement Supplement Recalled